Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 15, NWS Tulsa, OK

May 4, 2021Adair County, Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at May 4, 2021, 8:15 AM CDT for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 8:15 AM CDT (13:15 UTC)
Expired
May 5, 2021, 8:39 AM CDT
In force
24 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Adair County, OK, Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) at Chewey (CWYO2). The gauge peaked at 9.95 ft at May 4, 2021, 10:00 PM CDT.

actionminormoderate101505/0405/0505/06
Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

494 
WGUS84 KTSA 041315
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
815 AM CDT Tue May 4 2021

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Illinois River at Chewey affecting Adair, Cherokee and Delaware 
  Counties.


OKC001-021-041-050115-
/O.NEW.KTSA.FL.Y.0015.210504T1315Z-210507T0600Z/
/CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
815 AM CDT Tue May 4 2021

The National Weather Service in Tulsa has issued a

* Flood Advisory for
  the Illinois River at Chewey.
* From this morning to late Thursday night.
* At 7:15 AM CDT Tuesday the stage was 7.0 feet.
* Action stage is 9.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise to a crest of 11.4 feet 
  early tomorrow afternoon.The river will then fall below action 
  stage by Thursday evening.
* Impact...At 12.0 feet, minor flooding occurs from near Fidler's 
  Bend to near Hanging Rock. Road access near the river to 
  residential homes southeast of Chewey Bridge may be compromised. 
  Water begins to impact 630 Road east of the Cherokee/Adair County 
  line. Floating the river is too hazardous due to strong turbulence.


&&

LAT...LON 3619 9472 3611 9471 3606 9481 3611 9487

$$

Snider
3 follow-up statements
045 
WGUS84 KTSA 041901 RRA
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
201 PM CDT Tue May 4 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Illinois River at Chewey affecting Adair, Cherokee and Delaware 
  Counties.


OKC001-021-041-050715-
/O.CON.KTSA.FL.Y.0015.000000T0000Z-210507T0600Z/
/CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
201 PM CDT Tue May 4 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Illinois River at Chewey.
* Until late Thursday night.
* At 1:15 PM CDT Tuesday the stage was 7.9 feet.
* Action stage is 9.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise to a crest of 11.2 feet 
  tomorrow morning. It will then fall to below action stage Thursday 
  afternoon.
* Impact...At 12.0 feet, minor flooding occurs from near Fidler's 
  Bend to near Hanging Rock. Road access near the river to 
  residential homes southeast of Chewey Bridge may be compromised. 
  Water begins to impact 630 Road east of the Cherokee/Adair County 
  line. Floating the river is too hazardous due to strong turbulence.


&&

LAT...LON 3619 9472 3611 9471 3606 9481 3611 9487

$$

Snider
662 
WGUS84 KTSA 050213
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
913 PM CDT Tue May 4 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Illinois River at Chewey affecting Adair, Cherokee and Delaware 
  Counties.


OKC001-021-041-051415-
/O.CON.KTSA.FL.Y.0015.000000T0000Z-210507T0600Z/
/CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
913 PM CDT Tue May 4 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Illinois River at Chewey.
* Until late Thursday night.
* At 8:15 PM CDT Tuesday the stage was 9.8 feet.
* Action stage is 9.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise to a crest of 11.0 feet 
  Wednesday morning. It will then fall to below action stage 
  Thursday afternoon.
* Impact...At 12.0 feet, minor flooding occurs from near Fidler's 
  Bend to near Hanging Rock. Road access near the river to 
  residential homes southeast of Chewey Bridge may be compromised. 
  Water begins to impact 630 Road east of the Cherokee/Adair County 
  line. Floating the river is too hazardous due to strong turbulence.


&&

LAT...LON 3619 9472 3611 9471 3606 9481 3611 9487

$$
144 
WGUS84 KTSA 051339 RRA
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
839 AM CDT Wed May 5 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Illinois River at Chewey affecting Adair, Cherokee and Delaware 
  Counties.

OKC001-021-041-051445-
/O.CAN.KTSA.FL.Y.0015.000000T0000Z-210505T1339Z/
/CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
839 AM CDT Wed May 5 2021

...The Flood Advisory for the Illinois River at Chewey has been 
cancelled...

The Flood Advisory is cancelled for
  the Illinois River at Chewey.
* At 8:15 AM CDT Wednesday the stage was 8.9 feet.
* Action stage is 9.0 feet.
* Forecast...The river has fallen below action stage and will 
  continue to fall.


&&

LAT...LON 3619 9472 3611 9471 3606 9481 3611 9487

$$

Snider

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 4, 6:35 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 4, 6:35 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
635 AM CDT Tue May 4 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered rain showers will persist across northeast Oklahoma and
northwest Arkansas this morning in association with upper level
trough axis. Further south and east of main precip, IFR ceilings
have developed across portions of southeast Oklahoma and northwest
Arkansas. Precipitation will begin to shift east of NW AR by mid
afternoon with clearing skies from northwest to southeast through
the evening hours. Otherwise, gusty north winds will continue
behind cold front.

&&

.PREV DISCUSSION... /Issued 245 AM CDT Tue May 4 2021/

DISCUSSION...
Scattered showers and storms will hang around for much of the
morning hours today as the main upper level low tracks eastward
over the area. Rain will move out from west to east late this
morning and by early afternoon across northwest Arkansas, with
skies clearing across eastern Oklahoma by late afternoon as well.
Today will feature unseasonably cool temperatures by May
standards, with highs remaining in the 60s across the area. Some
portions of northwest Arkansas will see their highs this morning
as persistent cloud cover and shower hang around the area and
continued cold advection behind the front will lend to steady or
slightly falling temperatures throughout the day. Surface high
pressure will settle over the region tonight and radiational
cooling will lead to quite cold temperatures again for May as lows
dip into the mid to lower 40s for most locations. Some of the
valleys of northwest Arkansas and usually cooler places, the
possibility for a light frost can't be ruled out as temperatures
drop into the mid to upper 30s.

After today, the forecast will be rather quiet for a few days as
we sit in primarily northwest flow aloft. There is a slight
chance for some light precip to affect the area Wednesday night
into Thursday as weak shortwave traverses the main flow, but right
now it doesn't look to have much impact on the area. Temperatures
will remain fairly mild with a slight warming trend through the
end of the week.

The pattern begins to change as we head into the weekend as
multiple days of severe weather chances look probably beginning
Saturday and lasting into next week, though there is still great
uncertainty on specific timing and which days will be the most
active. A trough will set up across the Western CONUS setting up
a persistent belt of southwesterly winds aloft as embedded
shortwaves eject out across the Plains. The first of which is
forecast to happen on Saturday. The surface will be characterized
by mid 60s to low 70s dewpoints, while a Lee cyclone develops
across Kansas with a dryline extending southward across western
Oklahoma. Where the dryline ends up Saturday afternoon will be
important for our severe chances and there is still significant
differences in the placement of these features. Sunday will see a
front enter the area and serves as an area of focus for
thunderstorms Sunday afternoon, with severe potential likely south
of the front. It appears the front could stall out somewhere near the
region Monday and Tuesday of next week with continued rain and
storm chances throughout the rest of the period. This could lead
to a significant heavy rain and flooding event as well with
multiple days of rain setting up over the same areas. Continue to
monitor the forecast as more details evolve.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....12
Hazardous weather outlook, May 4, 4:54 AM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
454 AM CDT Tue May 4 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
454 AM CDT Tue May 4 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing Through Early Afternoon.

DISCUSSION...
Scattered showers and embedded thunderstorms will be possible this
morning across northeast Oklahoma and northwest Arkansas as the
main upper wave moves across the region. Rain will end from west
to east late this morning through early afternoon with clearing
skies.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY ANd THURSDAY...No Hazards.
FRIDAY THROUGH SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will return Friday night through the weekend
as low level moisture increases with stronger southwesterly flow
aloft developing. Multiple days of storms will be possible across
the area this weekend into early next week, some of these will be
strong to severe. This could also lead to a heavy rain threat with
multiple rounds of rain over the same locations. Continue to
monitor the latest forecast.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 4, 2:27 AM CDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
227 AM CDT Tue May 4 2021

OKZ073-040800-
Pittsburg OK-
227 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 300 AM CDT...

At 227 AM CDT, a strong thunderstorm was located 7 miles west of
Wardville, moving northeast at 55 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Kiowa...                          Savanna...
Ashland...                        Blanco...
Pittsburg...

LAT...LON 3467 9588 3468 9589 3468 9609 3479 9609
      3491 9585 3467 9570 3462 9588
TIME...MOT...LOC 0727Z 246DEG 46KT 3465 9616
Special weather statement, May 4, 2:28 AM CDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
228 AM CDT Tue May 4 2021

OKZ071-073-040800-
Pittsburg OK-McIntosh OK-
228 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH AND
NORTHWESTERN PITTSBURG COUNTIES UNTIL 300 AM CDT...

At 228 AM CDT, a strong thunderstorm was located near Lamar, moving
northeast at 40 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Indianola...                      Hanna...
Vernon...

LAT...LON 3506 9607 3509 9606 3512 9603 3512 9601
      3515 9601 3515 9598 3530 9598 3535 9589
      3515 9576 3504 9609 3505 9609
TIME...MOT...LOC 0728Z 244DEG 34KT 3513 9610
Special weather statement, May 4, 2:50 AM CDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
250 AM CDT Tue May 4 2021

OKZ066-071-073>075-040815-
Haskell OK-Pittsburg OK-Latimer OK-Okmulgee OK-McIntosh OK-
250 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...
MCINTOSH...NORTHWESTERN LATIMER...PITTSBURG AND SOUTH CENTRAL
OKMULGEE COUNTIES UNTIL 315 AM CDT...

At 249 AM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Hanna to 3 miles west of Blanco.
Movement was northeast at 60 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Mcalester...                      Eufaula...
Checotah...                       Hartshorne...
Krebs...                          Kiowa...
Savanna...                        Crowder...
Alderson...                       Canadian...
Indianola...                      Hanna...
Rentiesville...                   Stidham...
Raiford...                        Vivian...
Lake Eufaula State Park...        Blocker...
Arrowhead State Park...           Mcalester Regional Airport...

This includes Interstate 40 in Oklahoma between mile markers 241 and
268.

LAT...LON 3468 9589 3468 9590 3523 9598 3538 9598
      3538 9601 3541 9601 3555 9546 3485 9538
      3467 9588
TIME...MOT...LOC 0749Z 243DEG 53KT 3527 9590 3477 9584

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:04 PM CDTSevere Thunderstorm WarningTSAPittsburg41 min
May 3, 7:15 PM CDTSevere Thunderstorm WarningTSAPittsburg45 min
May 3, 7:19 PM CDTSpecial Weather StatementTSAMcIntosh26 min
May 3, 7:27 PM CDTTornado WarningTSAPittsburg33 min
May 3, 7:37 PM CDTSpecial Weather StatementTSAMuskogee23 min
May 3, 7:39 PM CDTFlash Flood WarningTSAPittsburg3 hr
May 3, 7:42 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg48 min
May 3, 7:45 PM CDTTornado WarningTSAPittsburg27 min
May 3, 7:49 PM CDTRiver Flood AdvisoryTSACherokee12 hr
May 3, 8:01 PM CDTSpecial Weather StatementTSAMuskogee29 min
May 3, 8:05 PM CDTTornado WarningTSALatimer25 min
May 3, 8:07 PM CDTSevere Thunderstorm WarningTSAPittsburg34 min
May 3, 8:12 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee36 min
May 3, 8:18 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg42 min
May 3, 8:28 PM CDTSpecial Weather StatementTSASequoyah32 min
May 3, 8:44 PM CDTSpecial Weather StatementTSAOkfuskee31 min
May 3, 8:47 PM CDTSpecial Weather StatementTSAPushmataha28 min
May 3, 8:52 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Sequoyah53 min
May 3, 8:53 PM CDTSpecial Weather StatementTSAAdair, Cherokee37 min
May 3, 8:55 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha32 min
May 3, 9:02 PM CDTSpecial Weather StatementTSACreek28 min
May 3, 9:02 PM CDTTornado WarningTSAPushmataha28 min
May 3, 9:04 PM CDTSpecial Weather StatementTSAChoctaw26 min
May 3, 9:18 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah57 min
May 3, 9:33 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg3 hr
May 3, 9:38 PM CDTTornado WarningTSASequoyah37 min
May 3, 9:42 PM CDTAreal Flood AdvisoryTSACreek, Tulsa3 hr
May 3, 9:57 PM CDTSpecial Weather StatementTSALeFlore33 min
May 3, 9:59 PM CDTSpecial Weather StatementTSALeFlore31 min
May 3, 10:12 PM CDTFlash Flood WarningTSALeFlore, Sequoyah3 hr
May 3, 10:15 PM CDTSevere Thunderstorm WarningTSALeFlore45 min
May 3, 10:19 PM CDTFlash Flood WarningTSAAdair3 hr
May 3, 10:21 PM CDTSevere Thunderstorm WarningTSALeFlore39 min
May 3, 11:26 PM CDTSevere Thunderstorm WarningTSAPawnee49 min
May 4, 1:41 AM CDTSpecial Weather StatementTSAOkmulgee34 min
May 4, 2:27 AM CDTSpecial Weather StatementTSAPittsburg33 min
May 4, 2:28 AM CDTSpecial Weather StatementTSAMcIntosh32 min
May 4, 2:50 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg25 min
May 4, 8:08 AM CDTRiver Flood WarningTSACherokee29 hr
May 4, 8:15 AM CDTRiver Flood WarningTSAAdair, Delaware13 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.